Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 256, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 28, 2021, 9:50 PM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 9:50 PM EDT (01:50 UTC)
- Expired
- Oct 28, 2021, 10:31 PM EDT
- In force
- 41 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 3:10 PM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, Oct 28, 3:10 PM EDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Key West FL
310 PM EDT Thu Oct 28 2021
.DISCUSSION...
Water vapor imagery reveals the leading edge of the long-
advertised frontal boundary is beginning to push towards the
offshore southeast Gulf of Mexico coastal waters. Lightning
networks are detecting a pretty coherent band of thunderstorms in
a quasilinear, relatively storm structure. Ample daytime heating
has allowed surface temperatures at most island communities to
rise to the mid to upper 80s. In general, the forecast reasoning
has not changed this iteration. The main forecast challenge will
be whether there will be sufficient forcing for ascent to maintain
this linear convective structure as it propagates through the CWA.
Most convective allowing model (CAM) guidance does highlight the
Florida Keys in the southern periphery of the line, albeit showing
a general weakening trend from west to east. The general timing of
this will be between 00z and 06z, although isolated activity may
develop beforehand. More stratiform rain showers are expected
behind the push of the main linear structure, likely lingering
through much of the overnight hours.
Behind the frontal passage, a relatively tight pressure gradient
will result in breezy to windy conditions for the Florida Keys for
Friday and Saturday. Temperatures will drop a few degrees, but
the main sensible weather change will be the much drier and
comfortable conditions. Dewpoints may reach as low as the the
lower 60s at many island locations on Saturday. A formidable ridge
building across South Florida will result in low rain (and near-
nil thunder) chances for much of the weekend and early next week.
&&
.MARINE...
From synopsis, a Small Craft Advisory is in effect for all
Florida Keys coastal waters. A frontal boundary will continue to
approach the Florida Keys coastal waters this evening, resulting
in freshening southwesterly to westerly breezes. The front will
push through the marine zones of the Keys late this evening and
overnight, with increased rain and thunder chances as the front
passes. Fresh to strong breezes will prevail across the coastal
waters through Saturday. Breezes will slacken Saturday night
through early next week, with below normal rain, and near- nil
thunder chances expected.
&&
.AVIATION...
VFR conditions will prevail at both EYW and MTH island terminals
through tomorrow with a period of sub-MVFR ceilings and sub-IFR
visibilities likely for an extended period during the overnight
hours. Confidence in shower and thunderstorm activity in association
with a cold front sliding south is increasing, and strong
thunderstorms are possible overnight. Have included a 12 hour period
in the TAFs in which the shower activity will likely be impactful
for both island terminals. There is minor concern of crosswinds at
EYW as winds will remain elevated overnight and into tomorrow with
frequent gusts of 20 to 25 knots out of the southwest.
&&
.CLIMATE...
In 1913, the daily record rainfall of 2.25 inches was recorded.
Rainfall records in Key West date back to 1871.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Friday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....Williams
Data Acquisition.....MRR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 28, 4:43 AM EDT, 17 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 443 AM EDT Thu Oct 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-290845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 443 AM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory will likely be needed in all waters starting tonight due to increasing southwest to west winds associated with a cold front that is expected to move through the area tonight. Isolated thunderstorms will be possible today, then scattered thunderstorms will be possible tonight as a cold front passes across the Florida Keys. The primary thunderstorm hazards will be possible cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be needed through Saturday in all coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:10 PM EDT | Special Marine Warning | KEY | 34 min | |
| Oct 28, 8:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 28, 9:29 PM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 28, 9:56 PM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 28, 10:30 PM EDT | Special Marine Warning | KEY | 27 min | |
| Oct 28, 10:47 PM EDT | Special Marine Warning | KEY | 46 min | |
| Oct 28, 10:56 PM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 28, 11:31 PM EDT | Special Marine Warning | KEY | 48 min | |
| Oct 29, 12:16 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 29, 12:32 AM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 29, 12:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 1:51 AM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 29, 1:53 AM EDT | Special Marine Warning | KEY | 67 min | |
| Oct 29, 2:44 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 2:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 3:40 AM EDT | Special Marine Warning | KEY | 43 min | |
| Oct 29, 3:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 29, 4:55 AM EDT | Special Marine Warning | KEY | 65 min | |
| Oct 29, 5:13 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 5:49 AM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 29, 6:28 AM EDT | Special Marine Warning | KEY | 41 min | |
| Oct 29, 7:07 PM EDT | Coastal Flood Statement | KEY | Monroe | 33 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.